Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

New 1 3/4 yr L4/S1 fusion worse than before!

FleaboneFFleabone Posts: 1
edited 06/11/2012 - 8:49 AM in New Member Introductions
Hello, my heart goes out out to everyone out there suffering, this seems to be such a common issue. I live in a city with the highest rate of back surgery in the country, I think we hit a world top list as well. I have had 3 total, diskectomy lamenectomy in 04, another diskectomy in 05 to remove 6 grams of scar tissue which was causing the exact symptoms I had before my first surgery, I was fused from L4-S1 in March of 09, I did everything as directed and completed physical therapy, my pain was still very bad but I managed, Was on 40mg Oxycontin 3 times day, and 15-20mg of oxy IR 4-6 times a day, Zanaflex for muscle spasm, Mobic for inflamation in November of 09 I was just beginning to drive again, I was hit from behind at a stop sign. Immediately I started having horrible attacks where all the muscles down the front of my legs would spasm while I slept, I would wake up and my feet and toes would be twisted into painful positions, right about this time my pain doctor moved some of her patients under the care of a new PA in her practice, this guy had me set up for steroid injections he said would help, I had the first one and had no improvement and he scheduled a second, it just so happened that my old Doc was the one doing the injection and she told me she didn't think it would help me at all, I heard her and the PA in the hall a little later and she was giving him a scolding. Later she told me that a radiologist report from Xrays taken 2 days after the accident showed a screw had come loose on the low left side of my hardware but stated she didn't always think too highly of the radiologist reading the Xrays.
As for the quacky PA and my ooriginl Doc I tried to get back under her care but was told no. Now this PA has steadily proven to be a quack with a very close relationship with his drug reps, he insisted I try Topomax to help me lose weight, he told the insurance company (medicaid now that I don't work for HP anymore and gave up my disability trying to return to work after my second surgery in 05)anyway he told medicaid it would slow down nerve signals and therefore reduce my pain, I started the Topomax after being given a week's supply and waiting for my insurance to approve it, they said no as it was off label prescribing, to make matters even worse the stuff made me feel horrid, like i was stupid, and it caused a relapse in my psoriasis and I couldn't think straight for a month.

It doesn't end there, in March 2010 I was at a stoplight and was hit again from behind by a man who was texting he was going about 30mph. Back at the pain doc and no help there, I asked the PA for new studies as I was losing feeling in my left leg all the time, even when lying down and he said, "it isn't necessary, we know you have back issues so we know what it is." In October my insurance refused to pay for my Oxycontin 3 times a day so the PA changed my long acting meds to 50mg Kadian, horrible stuff didn't do anything for my pain, again caused my hands and feet to break out in blisters (psoriasis) PA increased the Kadian to 80mg on Dec 1, on Dec 3 I had a dream I was drowning, I shot up out of bed to find that I was choking on vomit, the PA called in some anti nausea meds and since then I've been in a fog and still in pain.
This PA is a quack instead of diagnosing me, he doesn't even examine me, he just writes prescriptions, and every time I see him he tells me how much weight his other patients have lost on Topomax,it turns out everyone under his care is on the stuff, and how it is too bad I wont take it.
In frustration. and after asking to be put under the care of someone else in the practice and again being told no, I asked my primary doc for a referral, today I went to see the new doc who said it was suspicious that I already had a pain doc and was tying to change, even after I explained my poor care under the PA, he called my previous doctor and told her I'd come to see him, he told her I had been trying to get back under her care and had been refused, he also verified that I had been compliant with all my meds and had no prescription problems.

Now my original pain doctor will see me on 12/23 and it looks like I will be getting new studies done including a bone scan, and nerve conduction study, As it stands now I have constant pain in my back, left side is worse than right, my left leg swells up, both legs get waves of aches to the bones and legs still get twisted up by spasms. I am angry that as a patient I am under suspicion because I wanted better care.


  • hi and welcome to the forum! :H we are here to offer you support and answer what questions we can. you have certainly been through alot and sound very frustrated... this is very common with pain issues.. stopping by the forum and talking to others i hope will make you feel alittle better.. SH is great for making friends and sharing your problems.. i hope you get your prescription problems worked out.. good luck and stop by anytime you feel the need to or just want to chat! Jenny :)
Sign In or Register to comment.